Among the symptoms of a Dalmane overdose are breathing problems, low blood pressure, and coma. Treating a recent overdose may involve giving certain medicines or pumping the stomach. It can also involve supportive care, which can include administering fluids through an IV and carefully monitoring the heart rate, blood pressure, and breathing. It's important to seek prompt medical attention if you believe you may have overdosed on Dalmane.
Dalmane Overdose: An IntroductionDalmane® (flurazepam) is a medication that is approved to treat insomnia. It is part of a group of medications known as benzodiazepines. As with all medicines, it is possible to take too much Dalmane. The specific effects of a Dalmane overdose will vary, depending on a number of factors, including how much Dalmane was taken and whether it was taken with any other medicines, alcohol, or street drugs.
- Decreased reflexes
- Breathing problems
- Low blood pressure (hypotension)
Life-threatening overdose symptoms are more likely if Dalmane is combined with alcohol or other medications, especially those that affect the brain.
Treatment for a Dalmane OverdoseThe treatment for a Dalmane overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Flumazenil (Romazicon®), an antidote for benzodiazepine overdose, may also be helpful. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Dalmane overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart rate, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Dalmane.